MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386808
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported, that the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology tubing burst, during the injection and leaked as a result.The following information was provided by the initial reporter, translated from french: "the anti-reflux valve causes an overpressure during the injections at the ct (injection at 4-5 cc/sec) causing: a leak on the 3-way valve.Explosion of the tubing.Poor scanner injection, making diagnosis difficult.Risk of blood exposure accident for the mer who have to clean up afterwards.This problem occurs with most of the catheters used.It does not seem to affect only one batch.Consequences: leak on the 3-way valve.Explosion of the tubing.Poor scanner injection, making diagnosis difficult.Risk of blood exposure accident for the mer who have to clean up afterwards".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 10-apr-2023.H6: investigation summary no photos or samples of the reported batch number were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.10 samples of unreported batches were returned and were tested for the reported defect.After leakage testing, no leakage was detected on any of the samples.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology tubing burst during the injection and leaked as a result.The following information was provided by the initial reporter, translated from french: "the anti-reflux valve causes an overpressure during the injections at the ct (injection at 4-5 cc/sec) causing: a leak on the 3-way valve; explosion of the tubing; poor scanner injection making diagnosis difficult; risk of blood exposure accident for the mer who have to clean up afterwards this problem occurs with most of the catheters used, it does not seem to affect only one batch.Consequences : leak on the 3-way valve; explosion of the tubing; poor scanner injection making diagnosis difficult; risk of blood exposure accident for the mer who have to clean up afterwards.".

Brand Name
BD CATHENA¿ SAFETY IV CATHETER WITH WINGS BD MULTIGUARD¿ TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16746033
Report Number8041187-2023-00159
Device Sequence Number8627208
Product Code FOZ
UDI-Device Identifier00382903868087
UDI-Public00382903868087
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Model Number386808
Device Catalogue Number386808
Device Lot Number2274704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown